It's been 2 weeks since I kicked Tramadol, cold turkey, and only now am I starting to feel withdrawal pain and cravings.
Any advice would be very helpful. I was taking 3, 50 mg per day for about 3 years when I quit. When I "got sober" 3 years ago, I went to my pain doctor and asked for a non-addictive alternative to the Vicodin he was prescribing me.
(I had used and abused Vicodin and Percocet for about 10 years before that).
He then prescribed me Tramadol. Insidious, how I became addicted to THAT!
Hot baths are helping with the pain.
Am I still at risk for seizures if I haven't had any in 14 days?
I really don't want to take any more, I feel like the drug is out of my system and that if I take any, that it will just start the cycle of addiction and cravings all over again.
I know that I can get through this...I go to AA and NA meetings...
It's just so strange that I haven't felt very strong withdrawal symptoms until now, 14 days later...
I want to make sure that I am not in any danger, physically and if there is anything I can do to keep safe.
Hi there, and welcome to the forum. Congrats on the 14 days. I do not have much experience with Tramadol, but I've read that it can be very difficult to quit cold turkey due to the seizure risk. I'm not sure why the withdrawal symptoms are just now kicking in for you. You said that you were prescribed them by your doctor. Are you able to discuss this with him/her? That, would really be best. I would not think you would still be at risk for seizures at this point, but I can't be sure. You can do a search on this site for Tramadol withdrawal and you will find tons of info. Also we have had many people quit Tramadol, and hopefully they will weigh in with some advice. I would not start taking it again, at this point.
Take care, and best wishes. Keep posting for advice and support.
Fourteen days is terrific! I've also heard Tramadol can be more difficult to come off. It seems unusual that it took this long for withdrawals to kick in. Generally I would think you'd be beyond the risk of seizures but since you're just feeling withdrawal now, you might be still at risk. I would agree that it would be best to talk to your doctor if possible. What symptoms are you having? Is it possible you're sick from something else, like the flu? If you don't feel comfortable talking to your doctor about this, you could ask your pharmacist. It's such a shame that so many doctors are so ill-informed about Tramadol. Check out the Thomas recipe. It has lots of things you can do to help minimize w/d symptoms.
Thanks for weighing in. I don't comfortable talking w/ my Dr. about this. Unfortunately, he doesn't seem to understand addiction very well and has never been supportive when I've brought it up.(Even stand-offish and defensive).
It's definitely withdrawal that I'm feeling... it's the same feeling I went through when I kicked the Vicodin and Percocet 3 years ago. At that time I was taking about 30/10mgs per day. Only 3 per day were prescribed, the rest I got elsewhere.
The addiction crept up on me. I truly thought I was treating pain symptoms. I spent several years getting all kinds of tests to find a cause of my physical "unspecified body aches". When all tests came back negative, we settled on a diagnosis of Fibromayalgia, but by then, I was already taking lots of Vicodin.
I'm looking at the Thomas Recipe... I remember using it last time. But I don't want to take any Valium. Is there an over the counter alternative?
Hi there...I was on Tramadols for a few years. The reason that the w/d's didn't start to later is because it is a synthetic opioid with a long shelf life. It sticks to the receptors in your brain and takes so much longer for them to let go than natural opioids. I know that when I was d/t from them my whole body was jumping out of my skin. I don't know if they were seizures, but I survived the few days of it. My advise to you is to first, speak to your Dr. and ask his/her advice. Secondly, I would go to my local pharmacy and get a big bag of Epsom Salts. They come in aromatic flavors too. I use the Lavender...anyway, put I cup of the salts in a hot bath, as hot as you can take it and just soak. The magnesium in the salts draws all the harmful toxins of the drug out and relieves the rls. It's not easy, but if I can do it...you can too!! Have faith in yourself...Good luck and God Bless You.
Thanks for all the responses! About 23 days now. Night time is the worst, but hot baths with epsom salts really help. Lots of vitamins, prayer, 12 step meetings...
It's great to get feedback on line... :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.